Being a mother of 5 my sex drive was already so low (need sleep more than sex!). Now that I've been on my meds for about 5 weeks I seem to have NO sex drive! Is this a side effect of the meds?, if so which one or is the combination of the 2? My poor hubby is the one who's suffering, I don't even feel interested!
Sorry to hear about your problem! I happen to be on both zoloft and clonazepam, and luckily I have had no sexual side effects- however low sex drive and/or inability to orgasm are very common side effects with zoloft, in both men and women. On the information sheet I got with my clonazepam prescription, one of the listed side effects was actually INCREASE in sexual drive, which I was very surprised to find out since it's a benzo and depresses the central nervous system. If it becomes too much of a problem, talk to your doctor and maybe he/she can put you on something else. Good luck!
I'm going to see my Dr. on Thursday and she is supposed to start weening me off the clonazepam. I'm not sure how I feel about that because it has really helped me deal with the anxiety while waiting for the zoloft to work. From what I understand my doses are not even high. zoloft is only 50mg a day and the clonazepam pills are 0.5mg of which I take a full pill in the morning (around 6:00am) and only half a pill at night (around 6:00pm). I have started to drive alone again (but only locally) which was a giant leap (that's when I had my last major panic attack). So I'm starting to feel better, happier, prouder (of all the little baby steps to try to get back to normal, if their really is a normal LOL!). I'm nervous and anxious about cutting back on the clonazepam, even if the dose is low it's helping me! May I ask what your doses are? I guess I could tell the Dr. about the sex drive thing but I'm shy about it.
It's great to hear you're starting to get your life back...taking baby steps is the best way to go. You are on a very small dosage of clonazepam, and 50mg of zoloft is certainly enough to give you positive results (even though your doctor may want to increase your dosage soon or eventually). Now may be the right time to start weaning off the clonazepam- it will be a little scary at first, but if you continue to take it for much longer, you will most likely develop a strong emotional addiction to it, and your tolerance will go up, causing you to need more and more.
Your doctor is most likely trying to avoid this addiction/tolerance, so tapering off now when you're on such a low dosage is your best bet. This is just my opinion, however you can consider this sound advice- right now I am seriously addicted to benzodiazapines (I was on xanax for a few months, then was switched to clonazepam). I am taking up to 5mgs of clonazepam every day, and cannot function without it. I am seeing a naturopathic doctor this thursday because I plan on tapering off both the zoloft and clonazepam. Believe me, you want to avoid benzo (clonazepam) addiction at all costs. If you are extremely anxious about going off clonazepam, ask your doctor for a small "emergency" prescription, and promise yourself that you'll only take it when you absolutely need it.
Please don't be embarassed about asking your doctor personal questions such as your lack of sex drive. She is there to listen and help, and I guarantee she has heard MUCH more embarassing things from other patients. Sexual side effects are extremely common with SSRI's! Oh by the way, I'm taking 75mgs of zoloft, but slowly tapering. Good luck with your appointment, and let me know how it goes!